MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G03785
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): phone: (b)(6).Occupation: stock controller.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the packaging of a turbo-ject standard power injectable picc line picc had a needle-sized hole in it prior to use, compromising the device's sterility.The hole was noticed as the customer was checking their stock.No patient contact was made.
 
Additional Manufacturer Narrative
Investigation - evaluation: it was reported that the packaging of a turbo-ject standard power injectable picc line picc (upics-5.0-ct-nt-1110) from lot 10316496 had a needle-sized hole in it.Cook became aware of this event on 11sep2020 upon being notified by (b)(4).The device did not make patient contact.A review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control, as well as a visual inspection of the returned device, was conducted during the investigation.One sealed set was returned to cook for evaluation.Upon visual inspection, a small hole was found in the tyvek packaging, close to the edge where it is glued to the tray.Cook has concluded that this device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (10316496) revealed no recorded non-conformances.A database search found no other events associated with the reported device lot.As there are no related non-conformances or other complaints from this lot, there is no evidence that nonconforming product exists either in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) document t_ctpicc_rev9 [turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿how supplied: sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile¿ upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, evaluation of the returned device, and the results of the investigation, a root cause for this event has been traced to transport/storage.Contact with an unknown sharp object during transport/storage likely caused this hole.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10554309
Report Number1820334-2020-01714
Device Sequence Number19770481
Product Code LJS
UDI-Device Identifier00827002037854
UDI-Public(01)00827002037854(17)220207(10)10316496
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/07/2022
Device Model NumberG03785
Device Catalogue NumberUPICS-5.0-CT-NT-1110
Device Lot Number10316496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1